Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 199, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 21, 2000, 7:48 PM CDT for Clay County, Jackson County, Overton County, Tennessee. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 21, 2000, 7:48 PM CDT (00:48 UTC)
- Expired
- Jun 21, 2000, 8:30 PM CDT
- In force
- 42 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
Counties Clay County, TN, Jackson County, TN, Overton County, TN
The radar
The Nashville radar (KOHX), 97 km from the middle of the area, began a volume at 00:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.8 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1311 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 1281 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
544 WUUS54 KOHX 220050 SVRBNA TNC027-087-133-220130- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 748 PM CDT WED JUN 21 2000 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CLAY COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF CELINA NORTHERN JACKSON COUNTY IN TENNESSEE EXTREME NORTHWESTERN OVERTON COUNTY IN TENNESSEE * UNTIL 830 PM CDT * AT 742 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 12 MILES SOUTHWEST OF CELINA...OR ABOUT 9 MILES NORTH OF GAINESBORO...MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BUTLERS LANDING AT 805 PM CDT DAMAGING WINDS AND HAIL WITH TORRENTIAL RAINFALL ARE EXPECTED WITH THIS STORM. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 2:30 PM CDT, 5 hours 18 minutes earlier.
Area forecast discussion, Jun 21, 2:30 PM CDT, 5 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 230 PM CDT WED JUN 21 2000 CURRENTLY...CONVECTION...WITH VERY LITTLE LIGHTNING...HAS AFFECTED WHAT AMOUNTS TO BE THE SE HALF OF FA THIS AFTERNOON. THIS IS ASSOCIATED WITH PRE-FRONTAL TROF/OUTFLOW BOUNDARY WHICH MOVED ACROSS THIS MORNING. LATEST SURFACE ANLYSIS SHOWS WHAT REMAINS OF PREVIOUS FRONT IS OVER WRN TN WITH A LO BETWEEN PAH AND BWG. ATTENDANT RAIN/SHRA FAIRLY PERVASIVE INTO SE AR. TEMPS HAVE REACHED UPPER 80S IN SOME LOCALES...SUCH AS HERE AT WFO. FORECAST...ALL MODELS SIMILAR IN FORECASTING RAIN TONITE ALTHO SHOULD BEGIN TO SLACKEN FROM NW EARLY. VORT MAX WRN KY TODAY GIVES WAY TO STRONGER ONE NEAR LIT TONITE...WHICH MOVES TO NEAR TUP BY 12Z THU...AND THEN DIVES ESE. BEST CHANCES OF RAIN WILL THEREFORE BE OVER S-SE...WITH DRYING TAKING PLACE FROM NW TOMORROW AFTER A MOSTLY CLOUDY START. SOMEWHAT LESS MUGGY WEATHER WILL FOLLOW...BUT DAYTIME TEMPS WILL STILL SOAR....UGH AS FOR TEMPS...AM IN AGRREMENT WITH NGM MOS FOR MOST PART. BNA BU 71/92/68/95 5101 CSV BU 66/85/60/89 5301 .BNA...NONE. MAG
In the hours before
Local storm report, Jun 21, 6:29 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
629 PM CDT WED JUN 21 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0545 PM 2 E DECHERD TN ?? MPH TSTM WIND GUST
06/21/00 FRANKLIN TOP OF BARN BLOWN OFF
TREES UPROOTED POWER LINES
DOWN ;The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 8:42 PM CDT | Flash Flood Warning | OHX | Clay, Jackson, Macon, Trousdale | 3 hr |
| Jun 21, 8:52 PM CDT | Flash Flood Warning | OHX | Clay, Jackson, Macon, Smith, Trousdale | 3 hr |
| Jun 21, 11:47 PM CDT | Severe Thunderstorm Warning | OHX | Coffee, Franklin, Grundy | 43 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.